# SDR 2008FA0000839

- Difficulty date: November 22, 2008
- Submitted: November 22, 2008
- Operation: General aviation
- Aircraft: N490TS
- Make and model: Diamon DA 42
- Aircraft serial: 42AC090
- Aircraft time: 244 hours
- Engine: Thielt TAE1250299
- Engine time: 244 hours
- System (JASC): 7700 · Engine Indicating System
- Part: Sensor
- Part number: NE00000133101
- Condition: Dirty
- Location: Crankshaft
- Part time: 244 hours
- Stage of operation: TO
- How discovered: O
- Nature of condition: R
- Precautionary procedure: O

## Discrepancy

FADEC CONTROLLED POWERPLANT/ HAD UNCOMMANDED POWER REDUCTION TO 75 PERCENT (3 SEPARATE WRITE-UPS) ACCOMPANIED BY MINOR ENGINE SURGING AT VARIOUS TIMES DURING NORMAL CRUISE FLIGHT. MFG FIX WAS RE-DESIGNED FADEC SOFTWARE, THAT DID NOT ALLEVIATE THE PROBLEM. WHILE PERFORMING A CLUTCH PLATE INSPECTION THE AREA WAS CLEANED AS WELL AS THE CRANKSHAFT POSITION SENSORS, WHICH IS ONE OF THE FADEC’S SENSORY INPUTS. THIS ACTION SEEMED TO RESOLVE THE AFOREMENTIONED PROBLEMS. TO DATE THERE IS APPROX 23 HOURS OF ENGINE OPERATION TIME WITH NO REPEAT OF THE ISSUE. OTHER OPERATORS HAVE DESCRIBED HAVING THE SAME TYPE OF PROBLEM.
